# SDR 2012FA0000199

- Difficulty date: April 11, 2012
- Submitted: April 16, 2012
- Operation: General aviation
- Aircraft: N5888Q
- Make and model: Mooney M20C
- Aircraft serial: 3152
- Aircraft time: 4,200 hours
- Engine: Lyc O360*
- System (JASC): 2210 · Autopilot System
- Part: Autopilot Sys
- Part number: STEC50
- Condition: Malfunctioned
- Part time: 1,000 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DISCONNECTED AUTOPILOT AND HAND FLEW ACFT FOR SEVERAL MINUTES.  SHORTLY AFTER INITIATING DESCENT TO LAND, AILERONS BEGAN TO "SEIZE."  ELEVATOR STILL HAD FULL MOVEMENT, THEN IT ALSO BEGAN TO SEIZE.  IT TOOK ABOUT FIVE TO TEN SECONDS TO LOSE AILERON AUTHORITY, THEN ELEVATOR AUTHORITY.  STILL HAD FULL RUDDER AUTHORITY. HAD TO MAKE EMERGENCY LANDING WITH ONLY A FEW DEGREES OF OPERABLE AILERON AND ELEVATOR.  CONTROLLED AIRPLANE WITH RUDDER AND THROTTLE.  LANDED WITHOUT DAMAGE OR INJURY.  DISCOVERED ON THE GROUND THAT A/P HAD RE-ENGAGED AND THAT SERVO CLUTCHES HAD "FROZEN."  DID NOT ATTEMPT TO DISCONNECT A/P IN FLIGHT BECAUSE DIDN'T KNOW IT WAS ON.
